Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can HIV Meds cause Anal trouble??
Aug 25, 2005

Dear Doc,

I have been experiencing a problem for a while now regarding my anus.. I have read that being on Meds can cause Anus cancer and was wondering if this is so?? My anus has been very very itchy inside and i can feel small lumps im too embarassed to tell the docs its driving me mad especially after i go to the toilet can you please tell me what it could be and is it dangerous?? Many thanks..

Response from Dr. Henry

I am unaware of any anal condition directly caused by HIV meds. Many medical conditions including a wide range of infections can cause anal itching. Hemorrhoids and other common medical conditions also often can cause itching in the anus. If HIV meds are causing loose stools or other GI irritations then indirectly they can be contributing to anal conditions/irritations. A manual examination and anoscopy/sigmoidoscopy is recommended to evaluate those complaints. Anal cancer is usually due to human papilloma virus(HPV). The impact of HIV Meds on HPV infection in the anus and risk for anal cancer is still under evaluation (no evidence that risk is increased-the issue is whether it is decreased or has little or no effect). KH



Previous
How Does HIV Associated Neuropathy Manifest Itself?
Next
IS IT TOO EARLY FOR SYMPTOMS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement